Lumps after Juvederm XL placed in nasal folds on 9/30. Both sides are lumpy?

Left is smaller, the right side looks like I have a large jowl. I went back in & she massaged it after a week. I bruised & then on the right side a small new lump appeared. I am sure it is from migrating filler. I went back in today hoping to get some hyaluronidase. She said no. Said painful & that it would dissolve everything & I would be uneven. Can it not be done in small amounts? Is this true? I look awful. She wanted to add filler to even it out!

Doctor Answers 7

Correcting Filler

I'm sorry to hear about your experience.  In my opinion, you have 2 options:

1)  Do nothing. HA-fillers are designed to only last about 6 months and will dissolve on their own.  

2)  If the nodules are that obvious, then Hyaluronidase can be injected in small quantities to gently reduce the excess filler.

One more thing, the correction of complications from fillers rarely involves injecting more fillers.  The beauty of the majority of those on the market is that they have a temporary effect and will subside over time.


Good Luck!

Dr. E


Boston Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Not happy with Juvederm results after 3 weeks

Hyaluronidase is not painful when mixed with lidocaine as I always do. It can be used in small quantities to dissolve some and not all of the filler but it is not exact. I would do this since you are not happy. I've never treated lumps with more filler.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lumps

I'm sorry you are having issues with your treatment.  Hyaluronidase can be used in small amounts.  Was there improvement with the massage?  You may just want to dissolve it all if you are unhappy with the result and try a different injector.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Reverse if Unhappy--Try a different technique next time

It may dissolve all of your filler, but if you're unhappy with your results it may be worth it to reverse. Then you can try a different technique next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Lumps and filler

Hyaluronidase can dissolve the lumps, but it may also dissolve some of the other filler. The choice is yours.  Good luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Lumpiness after fillers

Persistent lumps after Juvederm injections can be dissolved with hyaluronidase. It is true that more filler may dissolve than you want, but I suspect this tradeoff will be worth it if you think you look worse after the injections. 

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 147 reviews

Juvederm Results

Sorry to hear about your experience with Juvederm. It is uncommon for filler to migrate and I have not seen it in any of the thousands of patients I have treated although it is certainly possible. The answer would be to remove the filler with hyaluronidase. It is true that hyaluronidase is not specific and may remove more of the filler then you intend. The best option for you is probably to have the filler reversed and then go to an experienced injector for reinjection. Hope this helps. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.